Alert archive / West Virginia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 78, NWS Blacksburg, VA

June 22, 2018Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2018, 6:41 PM EDT for Greenbrier County, West Virginia. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2018, 6:41 PM EDT (22:41 UTC)
Expired
Jun 22, 2018, 7:23 PM EDT
In force
42 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:46 PM EDTTSTM WND DMG4 S Lewisburg, WVONE TREE BLOWN DOWN BY THUNDERSTORM WINDS ALONG MORGAN DRIVE
Jun 22, 6:46 PM EDTTSTM WND DMG4 Ssw Lewisburg, WVONE TREE BLOWN DOWN BY THUNDERSTORM WINDS ALONG DELANEY STREET
Jun 22, 6:51 PM EDTTSTM WND DMG1 Ese Lewisburg, WVONE TREE BLOWN DOWN BY THUNDERSTORM WINDS NEAR THE INTERSECTION OF EAST WASHINGTON STREET AND HOLT LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

747 
WUUS51 KRNK 222241
SVRRNK
WVC025-222345-
/O.NEW.KRNK.SV.W.0078.180622T2241Z-180622T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
641 PM EDT FRI JUN 22 2018

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southeastern Greenbrier County in southeastern West Virginia...

* Until 745 PM EDT

* At 641 PM EDT, a severe thunderstorm was located over Asbury,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Lewisburg...
  Ronceverte...
  Renick...
  Falling Spring...
  and Asbury.

This includes The following Location The West Virginia State
Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3793 8011 3770 8053 3770 8055 3780 8063
      3803 8036
TIME...MOT...LOC 2241Z 230DEG 19KT 3779 8055 

HAIL...1.00IN
WIND...60MPH
 
$$

DS
3 follow-up statements
579 
WWUS51 KRNK 222256
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
656 PM EDT FRI JUN 22 2018

WVC025-222345-
/O.CON.KRNK.SV.W.0078.000000T0000Z-180622T2345Z/
Greenbrier WV-
656 PM EDT FRI JUN 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN GREENBRIER COUNTY...

At 656 PM EDT, a severe thunderstorm was located over Greenbrier
River Trail, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Lewisburg...
Ronceverte...
Fairlea...
Greenbrier River Trail...
and Lewisburg Airport.

This includes The following Location The West Virginia State
Fairgrounds.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3793 8011 3773 8048 3787 8049 3799 8027
TIME...MOT...LOC 2256Z 252DEG 32KT 3781 8039 

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
 
$$

DS
866 
WWUS51 KRNK 222311
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
711 PM EDT FRI JUN 22 2018

WVC025-222345-
/O.CON.KRNK.SV.W.0078.000000T0000Z-180622T2345Z/
Greenbrier WV-
711 PM EDT FRI JUN 22 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN GREENBRIER COUNTY...

At 710 PM EDT, a severe thunderstorm was located over White Sulphur
Springs, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of 
southeastern Greenbrier County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3779 8037 3778 8039 3784 8039 3789 8032
      3788 8020
TIME...MOT...LOC 2310Z 274DEG 22KT 3781 8032 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
293 
WWUS51 KRNK 222323
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
723 PM EDT FRI JUN 22 2018

WVC025-222331-
/O.CAN.KRNK.SV.W.0078.000000T0000Z-180622T2345Z/
Greenbrier WV-
723 PM EDT FRI JUN 22 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENBRIER 
COUNTY IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

Remember, a Severe Thunderstorm Warning still remains in effect for 
an additional portion of Southeastern Greenbrier County until 745 PM 
EDT. This portion contains White Sulphur Springs.

LAT...LON 3779 8037 3778 8039 3784 8039 3789 8032
      3788 8020
TIME...MOT...LOC 2321Z 230DEG 19KT 3785 8026 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:53 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 22, 2:53 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
253 PM EDT Fri Jun 22 2018

.SYNOPSIS...
A frontal boundary will drift slowly north tonight as a wave of low
pressure along it moves east. Scattered to numerous showers and
thunderstorms are expected across the region into tonight. The rain
may be heavy at times. Low pressure will move from the Ohio Valley
to the eastern Great Lakes Saturday, then eastward across New
England Sunday.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 253 PM EDT Friday...

Flash Flood Watch remain in effect until midnight for
VAZ046-047-058-059.

A closed upper low over Indiana this afternoon will open up and
northeast tonight into Saturday. Numerous showers and thunderstorms
have developed this afternoon in the unstable air across our region.
SPC Mesoscale analysis at 18z showed Surface based CAPES from 1k to
2500 j/kg and LIs from minus 2 to minus 4 across our forecast area.
The Effective bulk wind shear still demonstrates a pocket of 30 to
40 knot this afternoon. SPC in the Day One Convective outlook
continued a slight risk of severe weather in our northeastern
portion of the forecast area with marginal risk elsewhere.
There remains a potential for supercells. Damaging winds, heavy
rains and hail are the primary threat with deeper convection.

Showers and thunderstorms will move east across our area
this afternoon into tonight. HiResW-arw-east and HRRR capture
the main band of convection quite well for this afternoon. The
NAM,GFS and ECMWF showed scattered storms moving east across the
region tonight. Spokes of energy associated with the upper low
may result in lingering showers overnight especially in the west.
Areas of low clouds and fog will develop overnight especially
where heavier rain falls this afternoon. Low temperatures tonight
will range from the upper 50s in the mountains to around 70 degrees
in the piedmont.

With the movement of the low pressure center northeast, the warm
front will continue to advance north Saturday with the cold front
pushing east. The cold front should move across our area Saturday
afternoon into Saturday night. Shortwaves rotating around the upper
trough will enhance convection. The Latest day 2 convective outlook
placed a marginal chance to our east and to our west. In any case,
expected scattered showers and thunderstorms again on Saturday.
High temperatures will vary from around 70 degrees in the northwest
mountains to near 90 degrees in the piedmont.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 253 PM EDT Friday...

500MB heights rising Saturday night through Monday night. Flow is
zonal Saturday night and Sunday with more ridging by Monday.  A 60
knot jet streak over the West Virginia and Pennsylvania Sunday will
provide some shear and upper diffluence during the afternoon and
evening.

Downsloping winds and 850MB temperatures across southern Virginia
and northern North Carolina will result in above normal temperatures
east of the Blue Ridge on Sunday. Will stay on the warm side of
guidance for maximum temperatures.

Confidence for all elements is average.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 253 PM EDT Friday...

Upper ridge over the forecast area on Tuesday. Northern jet stream
remains progressive and models in decent agreement bringing the next
trough through the northeast United States on Wednesday and
Thursday.

Surface high pressure over the northeast and Mid Atlantic on Tuesday
will move offshore by Wednesday. This will mean a return of moisture
and a daily thunderstorm threat each afternoon and evening.
Potential for west to northwest surface to 850MB winds on Thursday
and Friday as seen on the ECMWF may limit areal coverage of
precipitation. Temperatures will be slightly above normal through
the period.

Confidence for all elements is average Tuesday and Wednesday and
below average for Thursday and Friday probability of precipitation.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
As of 135 PM EDT Friday...

VFR/MVFR conditions with pockets of IFR/LIFR associated with
convection and frontal boundary expected this afternoon into
tonight. Gusty winds around thunderstorms may hinder aviation
operations.

North and east of the front cigs into IFR category across
central and eastern VA. Southwest of the front conditions
generally are MVFR to VFR. Scattered to numerous showers
and thunderstorms will spread east across our region this
afternoon into tonight. KROA,KBCB and KLWB all have a good
chance of having a thunderstorm this afternoon. Expect
areas of low clouds and fog to develop overnight with leftover
convection lingering especially in the west. Morning low clouds
and fog will lift by late morning return most areas to VFR and
MVFR.

Medium confidence in ceilings,visibilities and winds during the
taf period.

.Extended Aviation Discussion...

Similar conditions anticipated into Saturday with scattered
convection. The best chance of a thunderstorm will occur across
northwest portions of the forecast area.  A cold front will
finally sweep through the region Sunday with improving
conditions Monday and Tuesday. Isolated to scattered MVFR
showers and thunderstorms are possible Wednesday.

&&

.EQUIPMENT...
As of 200 PM EDT Friday...

The NOAA weather radio transmitter in Hinton, West Virginia that
is WXM72 and broadcasting at a frequency of 162.425 MHz is off
the air. Parts are on order to repair the transmitter, but there
is no known time of restoration. We apologize for any
inconvenience.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ046-047-
     058-059.
NC...None.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...KK/PM
EQUIPMENT...
Hazardous weather outlook, Jun 22, 10:33 AM EDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
1033 AM EDT Fri Jun 22 2018

NCZ001>004-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>044-507-
508-231445-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth-
Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Henry-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
1033 AM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible today.
Thunderstorms may be capable of damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another round of strong to isolated severe thunderstorms may occur
Saturday and Sunday. Very heavy rainfall may also result in
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ046-047-058-059-231445-
Appomattox-Buckingham-Halifax-Charlotte-
1033 AM EDT Fri Jun 22 2018

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch through this evening.

Scattered strong to severe thunderstorms with heavy rains are
possible today. Thunderstorms may be capable of damaging winds, and
an isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another round of strong to isolated severe thunderstorms may occur
Saturday and Sunday. Very heavy rainfall may also result in
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ005-006-VAZ035-044-045-231445-
Rockingham-Caswell-Amherst-Pittsylvania-Campbell-
1033 AM EDT Fri Jun 22 2018

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

Scattered strong to severe thunderstorms are possible today.
Thunderstorms may be capable of damaging winds, and an isolated
tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Another round of strong to isolated severe thunderstorms may occur
Saturday and Sunday. Very heavy rainfall may also result in
localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 22, 5:44 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
544 PM EDT FRI JUN 22 2018

VAZ017-032-033-043-222230-
Henry-Franklin-Patrick-Floyd-
544 PM EDT FRI JUN 22 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
FLOYD...NORTHWESTERN HENRY...FRANKLIN AND PATRICK COUNTIES...

Until 630 PM EDT

At 544 PM EDT, strong thunderstorms were clustered over Endicott,
moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Rocky Mount...
Stuart...
Ferrum...
Penhook...
and Bassett.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3679 8053 3712 7992 3698 7961 3693 7962
      3655 8031
TIME...MOT...LOC 2144Z 229DEG 28KT 3685 8014

AS
Local storm report, Jun 22, 5:47 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
547 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     5 W ROANOKE             37.28N 80.05W
06/22/2018                   CITY OF SALEM      VA   PUBLIC

            LARGE LIMBED SNAPPED ON TREE OFF TENNESSEE STREET.

&&

WHP
Local storm report, Jun 22, 5:58 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     3 NNE FOREST            37.41N 79.26W
06/22/2018                   BEDFORD            VA   911 CALL CENTER

            ONE TREE BLOWN DOWN BY THUNDERSTORM WINDS NEAR THE
            INTERSECTION OF SHADWELL DRIVE AND HAWKINS MILL ROAD

&&

PW
Local storm report, Jun 22, 6:04 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
604 PM EDT FRI JUN 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND DMG     3 N KEYSVILLE           37.08N 78.48W
06/22/2018                   CHARLOTTE          VA   PUBLIC

            ONE TREE DOWN ALONG HIGHWAY 15.

&&

WHP
Special weather statement, Jun 22, 6:19 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
619 PM EDT FRI JUN 22 2018

WVZ043-507-222245-
Summers-Eastern Greenbrier-
619 PM EDT FRI JUN 22 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL GREENBRIER AND
EAST CENTRAL SUMMERS COUNTIES...

Until 645 PM EDT

At 618 PM EDT, a strong thunderstorm was located over Glenray, moving
northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lewisburg...
Ronceverte...
Alderson...
Asbury...
and Fairlea.

This includes The following Location The West Virginia State
Fairgrounds.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3778 8041 3771 8057 3773 8066 3771 8066
      3768 8069 3773 8074 3778 8068 3776 8067
      3780 8065 3788 8056
TIME...MOT...LOC 2218Z 233DEG 24KT 3772 8069

DS
Special weather statement, Jun 22, 6:39 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
639 PM EDT FRI JUN 22 2018

VAZ022-023-033-034-222345-
Botetourt-Franklin-Roanoke-Bedford-
639 PM EDT FRI JUN 22 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
ROANOKE...CENTRAL BEDFORD...SOUTH CENTRAL BOTETOURT AND NORTHEASTERN
FRANKLIN COUNTIES AND THE CITY OF ROANOKE...

Until 745 PM EDT

At 638 PM EDT, strong thunderstorms were clustered over Burnt
Chimney, moving northeast at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Roanoke...
Vinton...
Bedford...
Rocky Mount...
and Boones Mill.

This includes The following Location The National D-Day Memorial.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

If you are on or near Smith Mountain Lake, get out of the water and
move indoors or inside a vehicle. Remember, lightning can strike out
to 10 miles from the parent thunderstorm. If you can hear thunder,
you are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

LAT...LON 3729 7930 3726 7932 3704 7959 3704 7960
      3703 7959 3689 7977 3721 8007 3749 7979
TIME...MOT...LOC 2238Z 211DEG 31KT 3712 7980

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 5:34 PM EDTSpecial Weather StatementRNKSummers26 min
Jun 22, 5:47 PM EDTSevere Thunderstorm WarningRNKMercer, Monroe, Summers40 min
Jun 22, 6:19 PM EDTSpecial Weather StatementRNKGreenbrier26 min
Jun 22, 6:32 PM EDTAreal Flood AdvisoryRNKMercer, Summers2 hr
Jun 22, 7:09 PM EDTSevere Thunderstorm WarningRNKGreenbrier36 min
Jun 22, 7:17 PM EDTAreal Flood AdvisoryRNKGreenbrier3 hr

Nearby

Severe Thunderstorm Warnings in West Virginia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.